78-year-old female with history of diabetes, and meningioma complicated by neurologic deficits following surgery, was diagnosed with progressive iodine-refractory metastatic papillary thyroid carcinoma (PTC). Her initial work-up revealed lung metastasis. She underwent a right thyroidectomy and then left thyroidectomy and laryngectomy, and subsequently received I-131 on 8 occasions. She had a drop in thyroglobulin levels to the early treatments, but most recently, thyroglobulin has steadily increased.
53-year-old male with lower motor neuropathy affecting all 4 limbs. The neurologic examination showed left limb hyposthenia, left upper limb hypotrophy and diffuse fasciculations. The patient was diagnosed with “suspect motor neuron disease" and was treated with IVIG cycles with slight initial improvement, but later lack of response and worsening of the clinical condition.
47-year-old female with a diagnosis of Multiple Sclerosis ,who suffers from progressive tetraparesis, more pronounced in the lower extremities. Her treatment included mitoxantrone and Interferon-beta treatment, both were discontinued because of side effects. Her movement difficulties, due to the left lower limb rigidity, are increasing progressively.
42-year-old female with chronic renal insufficiency secondary to immune complex mediated glomerulonephropathy, hypertension, Type 2 diabetes mellitus, and hyperlipidemia. The recommended solution for her is kidney transplant. Possible causes of immune complex deposition disease include Cryoglobulinemia, IgA nephropathy, Membranous nephropathy, and Idiopathic immune complex mediated glomerulonephritis which is the diagnosis of exclusion.
51-year-old female with vitamin D deficiency among other medical problems: high blood pressure, episodes of transient syncope, and sleep apnea. In the expert's opinion frequent changes and discontinuations of drugs as well as big intervals between one dose to another, can be responsible for hypertensive crisis. Therefore the expert recommends to stop too frequent investigations , and instead focus on appropriate treatment, that should be combination of Angiotensin Receptor Blocker and diuretics.